Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 8, 2015, 7:51 PM MDT for Bent County, Otero County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 7:51 PM MDT (01:51 UTC)
- Expired
- May 8, 2015, 8:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bent County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:00 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS55 KPUB 090152
SVRPUB
COC011-089-090245-
/O.NEW.KPUB.SV.W.0041.150509T0151Z-150509T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT FRI MAY 8 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL OTERO COUNTY IN SOUTHEASTERN COLORADO...
WEST CENTRAL BENT COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 845 PM MDT
* AT 751 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH LA
JUNTA...MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA AND CHERAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3780 10359 3792 10369 3817 10346 3788 10319
TIME...MOT...LOC 0151Z 240DEG 18KT 3788 10355
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
LW4 follow-up statements
861
WWUS55 KPUB 090203
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT FRI MAY 8 2015
COC011-089-090245-
/O.CON.KPUB.SV.W.0041.000000T0000Z-150509T0245Z/
OTERO CO-BENT CO-
802 PM MDT FRI MAY 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR EAST CENTRAL OTERO AND WEST CENTRAL BENT COUNTIES...
AT 802 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH LA
JUNTA...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA AND NORTH LA JUNTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3784 10352 3794 10361 3817 10346 3788 10319
TIME...MOT...LOC 0202Z 229DEG 20KT 3793 10349
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
LW748
WWUS55 KPUB 090219
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
818 PM MDT FRI MAY 8 2015
COC011-089-090245-
/O.CON.KPUB.SV.W.0041.000000T0000Z-150509T0245Z/
OTERO CO-BENT CO-
818 PM MDT FRI MAY 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR EAST CENTRAL OTERO AND WEST CENTRAL BENT COUNTIES...
AT 818 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
NORTH LA JUNTA...MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL OTERO AND WEST CENTRAL BENT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3785 10341 3797 10351 3817 10346 3788 10319
TIME...MOT...LOC 0218Z 257DEG 16KT 3795 10340
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
LW229
WWUS55 KPUB 090236
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT FRI MAY 8 2015
COC089-090245-
/O.CAN.KPUB.SV.W.0041.000000T0000Z-150509T0245Z/
OTERO CO-
835 PM MDT FRI MAY 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTERO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
OTERO COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED FOR OTERO
COUNTY ONLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3787 10339 3809 10339 3788 10319
TIME...MOT...LOC 0235Z 272DEG 16KT 3795 10330
$$
COC011-090245-
/O.CON.KPUB.SV.W.0041.000000T0000Z-150509T0245Z/
BENT CO-
835 PM MDT FRI MAY 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR WEST CENTRAL BENT COUNTY...
AT 835 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF LAS ANIMAS...OR 12 MILES EAST OF NORTH LA JUNTA...MOVING EAST AT
20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST
CENTRAL BENT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3787 10339 3809 10339 3788 10319
TIME...MOT...LOC 0235Z 272DEG 16KT 3795 10330
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
LW469
WWUS55 KPUB 090243
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
843 PM MDT FRI MAY 8 2015
COC011-090253-
/O.EXP.KPUB.SV.W.0041.000000T0000Z-150509T0245Z/
BENT CO-
843 PM MDT FRI MAY 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BENT COUNTY WILL
EXPIRE AT 845 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3787 10339 3809 10339 3788 10319
TIME...MOT...LOC 0240Z 240DEG 18KT 3795 10330
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:02 PM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 8, 4:02 PM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 402 PM MDT FRI MAY 8 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 210 PM MDT FRI MAY 8 2015 CURRENTLY...SIGNIFICANT INSTABILITY HAS DEVELOPED ACROSS THE SOUTHERN I-25 CORRIDOR WHERE STRATUS CLEARED EARLY...WITH LAPS CAPES RUNNING OVER 2000 J/KG. 0-6KM SHEAR SUFFICIENT FOR ROTATING CONVECTION...WITH 2 PERSISTENT SUPERCELLS SOUTH OF PUEBLO AS OF 2130Z. STRONGEST CONVECTION NEXT 1-3 HOURS WILL LIKELY BE ACROSS PUEBLO/LAS ANIMAS/CROWLEY/OTERO COUNTIES WHERE INSTABILITY IS GREATEST...WITH HRRR KEEPING STRONG CONVECTION GOING OVER SOUTHEAST PUEBLO COUNTY WELL INTO THE EVENING. FARTHER NORTH AROUND COLORADO SPRINGS...CLOUDS AND EARLY MORNING CONVECTION HAVE HELD DOWN INSTABILITY SOMEWHAT....THOUGH STORMS HAVE BEEN ABLE TO PRODUCE VOLUMINOUS SMALL HAIL ONCE AGAIN. MOUNTAINS WILL SEE ONLY ISOLATED STORMS...AND FAR EASTERN PLAINS NEAR THE KS BORDER LOOK TOO STABLE FOR MUCH DEEP CONVECTION...AT LEAST INTO THE EARLY EVENING. TONIGHT...CONVECTION ALONG I-25 CORRIDOR WILL CONTINUE PAST SUNSET...WITH WEAKENING STORMS SHIFTING TOWARD THE KS BORDER BY MIDNIGHT. SEVERE THREAT WILL CONTINUE SOUTHERN I-25 CORRIDOR...WITH TORNADO WATCH UNTIL 03Z LOOKING REASONABLE. MAY SEE SOME SORT OF MCS LIFT OUT OF THE TX PANH SAT MORNING....AND WILL INCREASE POPS OVER THE PLAINS TO ACCOUNT FOR THIS POSSIBILITY. LIFT INCREASES OVER CONTINENTAL DIVIDE AS UPPER LOW APPROACHES...WITH AT LEAST SOME LIGHT SNOW OVER THE HIGHER PEAKS BY MORNING. SATURDAY...STILL NOT A CLEAR CUT SOLUTION REGARDING POSITION OF SURFACE LOW AND HOW FAR WEST LOW LEVEL MOISTURE/INSTABILITY WILL REMAIN IN THE AFTERNOON. GFS/ECMWF LIFT SURFACE LOW AND WARM FRONT NORTH OF THE PALMER DIVIDE BY AFTERNOON WITH DRYLINE PUNCHING INTO KS BY SAT EVENING. LAST COUPLE RUNS OF THE NAM KEEP THE SURFACE LOW SOUTH OF KLHX UNTIL EARLY EVENING...WHICH KEEPS SURFACE AXIS OF DEEP INSTABILITY/MOISTURE FARTHER WEST AND ALLOWS AT LEAST SOME MODERATELY UNSTABLE AIR TO WRAP BACK INTO PUEBLO/EL PASO COUNTIES LATE. WILL LEAN TOWARD THE HIGHER TERRAIN RESOLUTION NAM AT THIS POINT AS CLIMATOLOGY SUPPORTS ITS SURFACE LOW POSITION NEAR KLHX...AND POSSIBLE EARLY MORNING CONVECTION ALONG THE KS BORDER MAY PUSH MOIST AIR WESTWARD FOR A TIME SAT MORNING. IF MOISTURE HOLDS IN PLACE...MASSIVE SHEAR (0-6KM SHEAR 60-70 KTS) WILL LEAD TO SEVERE STORMS OVER THE FAR EASTERN PLAINS WITH EVEN SOME STRONGER STORMS POSSIBLE BACK TOWARD PUEBLO AND COLORADO SPRINGS AS STRONG LIFT WRAPS BACK AROUND THE UPPER LOW. OVERALL...WILL KEEP POPS IN PLACE ALL DAY OVER THE FAR EASTERN PLAINS...WITH CONVECTION POSSIBLE EARLY IN THE MORNING AND A SECOND ROUND OF STORMS IN THE AFTERNOON. EASTERN MOUNTAINS/I-25 CORRIDOR WILL SEE A DRY PERIOD THROUGH THE MORNING AS WLY DOWNSLOPE INCREASES...THEN AN INCREASING CHANCE OF PRECIP BY AFTERNOON AS LOW LIFTS OUT AND STRONGER LIFT DEVELOPS UNDER THE TROWAL. REMAINING MOUNTAINS AND VALLEYS WILL SEE SCT TSRA...WITH HEAVY SNOW OVER THE HIGHER PEAKS. KEPT WINTER STORM WATCH IN PLACE FOR CENTRAL MOUNTAINS SAT...AND HOISTED A NEW WATCH FOR THE SUMMIT OF PIKES PEAK WHERE 1 TO 2 FEET OF NEW SNOW LOOKS POSSIBLE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 210 PM MDT FRI MAY 8 2015 ...ACTIVE WEATHER PATTERN IN PLACE OVER THE WEEKEND... SATURDAY NIGHT THROUGH SUNDAY...MODELS INDICATE THAT THE UPPER LOW WILL BE LOCATED OVER SOUTH-CENTRAL CO SAT EVENING...AND WILL QUICKLY EJECT TO THE NE TO NEBRASKA SUN MORNING...THEN SOUTH DAKOTA SUN NIGHT. ACTIVITY SHOULD BE SLIGHTLY SUBDUED ACROSS THE SE PLAINS SAT NIGHT AS THE LOW MOVES NE...BUT WRAPAROUND WILL START AFFECTING THE PALMER DVD AND RAMPART RANGE. CATEGORICAL SHOWERS ARE FORECAST OVER MONUMENT HILL SAT EVE...WITH DROPPING TEMPS SWITCHING THE PCPN OVER TO SNOW OVERNIGHT. UP TO 2 INCHES OF NEW SNOW WILL BE POSSIBLE FOR MONUMENT HILL BY SUN MORNING...BUT HIGHER AMOUNTS WILL BE POSSIBLE FOR TELLER COUNTY AND ESPECIALLY PIKES PEAK SO THE PEAK HAS BEEN INCLUDED IN THE WINTER STORM WATCH. AS THE SYSTEM CONTINUES PULLING AWAY LATE SUN...SHOWER AND STORM ACTIVITY IS EXPECTED TO DIMINISH. LOOK FOR MAX TEMPS IN THE 50S TO AROUND 60F FOR MOST AREAS ON SUN...WITH OVERNIGHT MIN TEMPS IN THE LOWER TO MID 30S. MONDAY THROUGH WEDNESDAY...TEMPORARY RIDGING OVER THE STATE MON WILL GIVE WAY TO A SW FLOW ALOFT ON TUE. RESIDUAL MOISTURE IS EXPECTED TO SPARK MORE SHOWER AND STORM ACTIVITY MON AFTN AND EVE...THEN AS THE SW FLOW SETTLES IN FOR TUE A PLUME OF GULF MOISTURE WILL BE DRAWN UP ACROSS NM AND INTO COLORADO. THE BEST WINDOW FOR STORM ACTIVITY WILL OCCUR TUE AND WED...WITH THE EMPHASIS ON TUE. STORMS WILL INITIATE OVER THE HIGHER TERRAIN BOTH DAYS BY LATE MORNING...THEN TRACK E-NE OVER THE ADJACENT PLAINS THROUGH THE AFTN AND EVE. LOOK FOR MAX TEMPS TO WARM MON THROUGH WED WITH 60S ON MON TO MID TO UPPER 70S BY WED. THURSDAY AND FRIDAY...SW FLOW ALOFT REMAINS IN PLACE THROUGH THE REST OF THE WORK WEEK...WITH MAX TEMPS IN THE 70S CONTINUING. THE PLUME OF GULF MOISTURE IS FORECAST TO SLIDE TO THE EAST OUT OF THE REGION...SO STORM ACTIVITY WILL BECOME MORE ISOLATED AND DIURNAL IN NATURE AND TIED MORE TO THE HIGHER TERRAIN. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 210 PM MDT FRI MAY 8 2015 AT KCOS...MVFR CONDITIONS THROUGH THE NIGHT WITH OCCASIONAL -SHRA/-TSRA AND PERIODS OF IFR UNDER HEAVIER PRECIP LOW CLOUDS CLEAR BRIEFLY BY LATE MORNING SAT AS STRONGER SOUTH WINDS DEVELOP...BEFORE A RENEWED CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS INT THE AFTERNOON. AT KPUB...EXPECT PATCHY MVFR MVFR CONDITIONS INTO THE EVENING AND OVERNIGHT WITH STRONG CONVECTION AND PERIODS OF BRIEF IFR CLOSE TO THE TERMINAL UNTIL AT LEAST 03Z. OVERNIGHT...STILL LOW THREAT OF OCCASIONAL -SHRA/-TSRA WITH UNTIL 06Z-09THEN LOWER CLOUDS SHOULD FINALLY CLEAR BY LATE MORNING SAT AS STRONGER SOUTH WINDS DEVELOP. AT KALS...VFR CONDITIONS EXPECTED THE NEXT 24 HRS LOW CHANCE OF TSRA OVERNIGHT AND THROUGH THE DAY SAT. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR COZ058-060-061-082. && SHORT TERM...MOORE LONG TERM...PETERSEN AVIATION...MOORE
Hazardous weather outlook, May 8, 12:09 PM MDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1209 PM MDT FRI MAY 8 2015 COZ058>089-093>099-091815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1209 PM MDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PLAINS EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING...WITH THE BEST CHANCE FOR SEVERE STORMS OVER EASTERN LAS ANIMAS AND BACACOUNTIES. THE STORMS OVER THE FAR SOUTHEAST PLAINS WILL BE CAPABLE OF PRODUCING A COUPLE OF TORNADOES...ALONG WITH HAIL UP TO GOLFBALL IN SIZE AND WIND GUSTS TO 70 MPH. STORMS FARTHER NORTH ON THE PLAINS WILL LIKELY BE SLIGHTLY WEAKER...ALTHOUGH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH WILL STILL BE POSSIBLE...AND A TORNADO CANNOT BE RULED OUT. OVER THE MOUNTAINS AND REMAINDER OF THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...WITH LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER AND BRIEF HEAVY RAIN THE MAIN THREATS. AT HIGH ELEVATIONS...ABOVE 11000 FEET...SNOW WILL OCCUR WITH SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE. ANY HEAVY RAIN THAT FALLS OVER THE BURN SCARS OVER THE REGION WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA ON SATURDAY...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS. SOME OF THE STRONGER STORMS WILL HAVE TH POTENTIAL TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. THERE WILL ALSO BE THE POSSIBILITY OF A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS ON SATURDAY...WITH THE BEST CHANCES PROBABLY EXTENDING FROM EL PASO COUNTY TO KIOWA AND PROWERS COUNTIES. SEVERE STORM THREATS WILL INCLUDE HAIL OF 1 TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH...AND A TORNADO THREAT MAY ALSO DEVELOP. SATURDAY AFTERNOON...SNOW ACCUMULATIONS ARE EXPECTED OVER THE CENTRAL COLORADO MOUNTAINS AND OVER PIKES PEAK. WITH PRECIPITATION CONTINUING SATURDAY NIGHT...AND TEMPERATURES ALOFT COOLING...SNOW ACCUMULATIONS WILL CONTINUE OVER THESE AREAS AND SNOW LEVELS WILL LOWER. SEVERAL INCHES OF ACCUMULATION CAN BE EXPECTED OVER PIKES PEAK AND THE CENTRAL MOUNTAINS. TELLER COUNTY WILL ALSO SEE SOME SNOW ACCUMULATION...WITH A COUPLE TO SEVERAL INCHES POSSIBLE. NORTHERN EL PASO COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION SATURDAY NIGHT. SUNDAY NIGHT...A WEATHER DISTURBANCE MOVING OVER THE AREA COULD BRING MORE SNOW TO THE MOUNTAIN AREAS AND SNOW LEVELS OVERNIGHT COULD LOWER TO AROUND 5500 FEET...BUT THE DISTURBANCE IS FAIRLY QUICK MOVING AND LITTLE ACCUMULATION IS EXPECTED AT LOWER ELEVATIONS. UNSETTLED CONDITIONS EACH DAY WILL MEAN THE CHANCE FOR THUNDERSTORMS EACH DAY MONDAY THROUGH THURSDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE AFTER 2 PM ACROSS THE EASTERN PLAINS. 10/88
In the hours before
Special weather statement, May 8, 6:46 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 646 PM MDT FRI MAY 8 2015 COZ076-077-081-083-090130- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- 646 PM MDT FRI MAY 8 2015 ...SPECIAL WEATHER STATEMENT... AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROYAL GORGE...OR 34 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING NORTH AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3840 10516 3841 10539 3865 10543 3864 10514 TIME...MOT...LOC 0045Z 178DEG 14KT 3849 10528 MOORE
Special weather statement, May 8, 6:47 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 647 PM MDT FRI MAY 8 2015 COZ086-090115- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 647 PM MDT FRI MAY 8 2015 ...SPECIAL WEATHER STATEMENT... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AVONDALE...OR 14 MILES EAST OF PUEBLO... MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... AVONDALE AROUND 650 PM MDT. BOONE AND PUEBLO DEPOT AROUND 710 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3808 10435 3820 10451 3844 10434 3824 10411 TIME...MOT...LOC 0047Z 226DEG 14KT 3822 10436 MOORE
Special weather statement, May 8, 6:51 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 651 PM MDT FRI MAY 8 2015 COZ081-084-085-090145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 651 PM MDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 745 PM MDT... AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN SHOWERS OVER CASCADE...OR 7 MILES NORTHWEST OF COLORADO SPRINGS...MOVING NORTH AT 20 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE FLOODING PROBLEMS. HOWEVER...IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY... MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CASCADE...CHIPITA PARK AND CRYSTOLA. LAT...LON 3889 10485 3886 10495 3898 10506 3903 10487 TIME...MOT...LOC 0051Z 164DEG 17KT 3889 10494 LW
Local storm report, May 8, 7:09 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
709 PM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL LA JUNTA 37.98N 103.54W
05/08/2015 M1.00 INCH OTERO CO TRAINED SPOTTER
&&
LWLocal storm report, May 8, 7:16 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
716 PM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLASH FLOOD LA JUNTA 37.98N 103.54W
05/08/2015 OTERO CO FIRE DEPT/RESCUE
&&
KAMSpecial weather statement, May 8, 7:47 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 747 PM MDT FRI MAY 8 2015 COZ081-084-085-090215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 747 PM MDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL 815 PM MDT... AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS OVER EASTERN TELLER AND WESTERN EL PASO COUNTIES...MOVING NORTHEAST AT 10 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THESE SHOWERS...HOWEVER IF SHOWERS INTENSIFY FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS AND CASCADE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL COLORADO. LAT...LON 3888 10497 3898 10499 3896 10488 3888 10487 TIME...MOT...LOC 0145Z 233DEG 8KT 3893 10491 EP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:03 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 42 min |
| May 8, 6:09 PM MDT | Tornado Warning | PUB | Otero | 36 min |
| May 8, 6:36 PM MDT | Special Weather Statement | PUB | Otero | 54 min |
| May 8, 6:37 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 23 min |
| May 8, 6:45 PM MDT | Areal Flood Advisory | PUB | Bent, Otero | 2 hr |
| May 8, 6:46 PM MDT | Special Weather Statement | PUB | Fremont | 44 min |
| May 8, 6:47 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| May 8, 6:51 PM MDT | Special Weather Statement | PUB | Teller | 54 min |
| May 8, 7:01 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 29 min |
| May 8, 7:02 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 58 min |
| May 8, 7:21 PM MDT | Flash Flood Warning | PUB | Otero | 4 hr |
| May 8, 7:47 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| May 8, 8:30 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| May 8, 8:45 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| May 8, 9:47 PM MDT | Special Weather Statement | PUB | Huerfano | 58 min |
| May 8, 9:55 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| May 8, 10:16 PM MDT | Areal Flood Warning | PUB | Otero | 6 hr |
| May 8, 10:32 PM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 118 min |
| May 8, 11:44 PM MDT | Special Weather Statement | PUB | Teller | 76 min |
| May 9, 12:51 AM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 114 min |
| May 9, 3:23 AM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| May 9, 3:30 AM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| May 9, 3:57 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 9, 4:11 AM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| May 9, 4:43 AM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| May 9, 4:46 AM MDT | River Flood Warning | PUB | Pueblo | 45 hr |
| May 9, 4:59 AM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| May 9, 5:22 AM MDT | Winter Storm Warning | PUB | Chaffee, El Paso, Fremont, Lake, Saguache, Teller | 25 hr |
| May 9, 5:22 AM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 25 hr |
| May 9, 5:28 AM MDT | Flash Flood Watch | PUB | El Paso | 15 hr |
| May 9, 5:51 AM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| May 9, 6:08 AM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 3 hr |
| May 9, 6:16 AM MDT | River Flood Warning | PUB | El Paso | 12 hr |
| May 9, 6:21 AM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| May 9, 6:37 AM MDT | Special Weather Statement | PUB | Kiowa | 23 min |
| May 9, 8:11 AM MDT | River Flood Warning | PUB | El Paso | 17 hr |
| May 9, 9:16 AM MDT | Special Weather Statement | PUB | Teller | 29 min |
| May 9, 11:44 AM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| May 9, 12:14 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| May 9, 12:20 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 25 min |
| May 9, 12:30 PM MDT | Tornado Warning | PUB | Crowley | 14 min |
| May 9, 12:44 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| May 9, 12:52 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 38 min |
| May 9, 1:08 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 26 min |
| May 9, 1:16 PM MDT | Flash Flood Warning | PUB | El Paso | 119 min |
| May 9, 1:30 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 30 min |
| May 9, 1:32 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 28 min |
| May 9, 1:53 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 37 min |
| May 9, 1:55 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 50 min |
| May 9, 1:57 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| May 9, 2:10 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 35 min |
| May 9, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 53 min |
| May 9, 2:26 PM MDT | Tornado Warning | PUB | Pueblo | 34 min |
| May 9, 2:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| May 9, 2:36 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 9, 2:52 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 23 min |
| May 9, 2:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 49 min |
| May 9, 3:07 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 38 min |
| May 9, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 25 min |
| May 9, 3:23 PM MDT | River Flood Warning | PUB | Pueblo | 34 hr |
| May 9, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 46 min |
| May 9, 3:32 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 43 min |
| May 9, 3:37 PM MDT | Tornado Warning | PUB | El Paso | 38 min |
| May 9, 4:04 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 41 min |
| May 9, 4:16 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| May 9, 4:19 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| May 9, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 41 min |
| May 9, 4:20 PM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| May 9, 4:24 PM MDT | Tornado Warning | PUB | Kiowa | 36 min |
| May 9, 5:59 PM MDT | River Flood Warning | PUB | El Paso | 14 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.